MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000IS
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).This is a combined initial + final mdr report that has the investigation findings included as well.The complaint for implant dislodged from a single leaflet, single leaflet device attachment (slda) post procedure was confirmed with empirical evidence based on accounts by the edwards clinical specialist present during the procedure.Available information suggests challenging imaging likely contributed to the event due to potential shadowing and difficulties with visualizing making it difficult to adequate capture leaflet which may lead to slda.Based on extensive complaint investigations, the root cause for slda events are most likely due to patient factors, procedural factors, imaging factors, or a combination of these factors and are not attributed to device malfunctions or manufacturing nonconformances.The pascal and pascal precision ifu and training materials provide adequate instructions on device implant, leaflet capture, and optimization prior to release.These events will continue to be monitored and complaints trending and control limits are managed and assessed.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where a p10 device was placed in the a2/p2 position.The clinical specialist was made aware on post-operative day 198 of an slda (single leaflet device attachment) that was noted on post-operative day 30 tte (b)(6) 2023).There were no device issues during or post implantation.It was tough to visualize the posterior leaflet (catheter/device shadowing) which is the leaflet that had the slda.The grade of mitral regurgitation (mr) at baseline was severe, and post-op was mild.But the mr grade after the slda happened was moderate to severe.The patient was being treated with another pascal on (b)(6) 2024 to stabilize the slda.
 
Additional Manufacturer Narrative
H6 impact code was updated/corrected from the initial mdr.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key19248449
Report Number2015691-2024-03368
Device Sequence Number7206338
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)240718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Model Number20000IS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown